Alert archive / Illinois / Special Weather Statements in 2018
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jun 10, 2018, 12:21 PM CDT for Hancock County, McDonough County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 12:21 PM CDT (17:21 UTC)
- Expired
- Jun 10, 2018, 1:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Quad Cities, IA
Counties Hancock County, IL, McDonough County, IL
The radar
The Lincoln radar (KILX), 139 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted.
232
WWUS83 KDVN 101721
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
1221 PM CDT SUN JUN 10 2018
ILC067-109-101800-
Hancock-McDonough-
1221 PM CDT SUN JUN 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HANCOCK AND MCDONOUGH
COUNTIES UNTIL 100 PM CDT...
At 1220 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Macomb to near West Point. Movement
was southeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Macomb, Carthage, Hamilton, Colchester, Blandinsville, Augusta,
Bowen, Industry, West Point, Ferris, Tennessee, Western Illinois
University, Fandon, Colmar, Adair, Plymouth, Denver, Fountain Green,
Elvaston and Basco.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4020 9138 4042 9137 4058 9080 4042 9045
4028 9045 4028 9091 4019 9091
TIME...MOT...LOC 1720Z 308DEG 22KT 4048 9064 4032 9114
$$
RP KinneyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 10, 11:50 AM CDT, 31 minutes earlier.
Area forecast discussion, Jun 10, 11:50 AM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1150 AM CDT Sun Jun 10 2018 ...HYDROLOGY UPDATE... .SYNOPSIS... Issued at 315 AM CDT Sun Jun 10 2018 MCS that pushed across the northern 2/3rds of the dvn cwa this evening and into the overnight hours brought torrential rainfall and some damaging winds. This MCS was pushing across northern and central IL early this morning, as the low level transport flow veers more westerly. However, the LLJ was strengthening in the Plains and new convection was firing on the nose of this jet in eastern Nebraska. Meanwhile, an upper low was spinning over se MN. && .SHORT TERM...(Today and Tonight) ISSUED AT 315 AM CDT Sun Jun 10 2018 Today: The upper low will track across southern WI with the LLJ extending from the southern/central Plains into Iowa. The upper low and LLJ will provide the necessary forcing along with the surface boundary. There will also be a host of outflow boundaries around to help focus at least scattered convection for much of the day. SPC has a marginal risk of severe storms but this is conditional on the amount of instability due to the uncertainty on amount of cloud cover. Highs will range from the mid 70s in far nw IL to near 90 in the far southern counties. Tonight: Low level moisture transport will continue with at least scattered thunderstorms roaming the cwa, with the main boundary still meandering in the area. Lows will be in the 60s. .LONG TERM...(Monday through Saturday) ISSUED AT 315 AM CDT Sun Jun 10 2018 Later on Monday into Monday night a cold front arrives. This looks to be a better set-up for severe as deep layer shear should be somewhat stronger. SPC has a slight risk in southern MN/central IA/nw MO but this will need to be monitored to see if these storms can remain severe as they push into the dvn cwa probably Monday evening. For now SPC has a marginal risk for the dvn cwa. Highs should be in the 80s to lower 90s. The heat index values will be in the upper 90s in our far southern cwa. Tuesday and Wednesday: With the passage of the cold front this looks to be a quiet period with comfortable temperatures and humidity. Highs will be in the lower to mid 80s with lows in the upper 50s to mid 60s. Thursday through Saturday: The heat dome builds back northward putting the area into the active pattern once again, with several rounds of thunderstorms possible. However, this far out it is difficult to determine the timing/location of MCS's or the severe risk. Highs will push well into the 80s to near 90 once again. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) ISSUED AT 650 AM CDT Sun Jun 10 2018 For KDBQ IFR conds this morning then becoming MVFR this afternoon. For KCID/KMLI ocnl MVFR cigs this morning, then VFR conds this afternoon. For KBRL VFR conds should prevail. An area of showers and thunderstorms should impact portions of the area from the west later this morning. At least scattered storms should continue this afternoon and possibly become more numerous this evening. Winds will be variable this morning but becoming mainly northeast later this afternoon and into tonight. Wind speeds should be at around 10 knots or less for much of this taf cycle. && .HYDROLOGY... Issued at 1127 AM CDT Sun Jun 10 2018 Significant rainfall amounts between 2 and 5 inches has fallen over the upper portions of the Cedar, Wapsipinicon, and Maquoketa river basins in the past 24 hours. This brought quick rises on Iowa tribs and a new Flood Warning was issued for the Maquoketa river at Manchester for moderate flooding. Flood watches continue for the Cedar River at Conesville and the Wapsipinicon river near De Witt. Rises are also occurring on the Rock and Pecatonica rivers in Illinois due to 2 day rainfall totals between 3 and 5 inches in those basins. A Flood Warning was issued for the Rock river near Joslin and a Flood Watch for Moline. Much of the anticipated rainfall this afternoon and evening is expected to fall south of I-80 over southeast Iowa, northeast Missouri, and west central Illinois. This should prevent any more significant rises on the already swollen rivers in Iowa and Illinois. Additional rain is forecast through Monday night, which may bring more rises to area rivers. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Haase AVIATION...Haase HYDROLOGY...Gross
Hazardous weather outlook, Jun 10, 4:15 AM CDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 415 AM CDT Sun Jun 10 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 415 AM CDT Sun Jun 10 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center has a marginal risk for severe storms across much of the outlook area. Scattered thunderstorms can be expected today and tonight. A few of these storms may become severe especially this afternoon and evening. The main risks will be damaging winds up to 60 mph and hail up to the size of quarters. Locally heavy rain is also possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Monday and Monday night: The Storm Prediction Center has a marginal risk for severe storms for much of the outlook area. Scattered to numerous thunderstorms can be expected especially late afternoon and evening ahead of a cold front. Some of these storms may become severe with the main risks damaging winds and large hail. Hot conditions are expected Monday afternoon south of Interstate 80. Heat indices should soar well into the 90s to near 100. Thursday through Saturday: More chances for thunderstorms can be expected. However, it is too early to determine the severe risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed especially this afternoon and evening. Haase
In the hours before
Special weather statement, Jun 10, 10:39 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1039 AM CDT SUN JUN 10 2018
ILC073-131-161-195-IAC031-115-139-163-183-101630-
Rock
Island-Mercer-Whiteside-Henry-Louisa-Cedar-Scott-Washington-
Muscatine-
1039 AM CDT SUN JUN 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROCK ISLAND...MERCER...
SOUTHWESTERN WHITESIDE...WESTERN HENRY...LOUISA...SOUTHERN CEDAR...
SCOTT...SOUTHEASTERN WASHINGTON AND MUSCATINE COUNTIES UNTIL 1130 AM
CDT...
At 1039 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Durant to near Grandview. Movement was
east at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Muscatine, East Moline,
Aledo, Tipton, Wapello, Columbus Junction, Durant, Silvis, Eldridge,
Milan, Colona, Le Claire, Coal Valley, West Liberty, Wilton and
Burgess.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 258 and 306.
Interstate 80 in Illinois between mile markers 1 and 17.
Interstate 74 in Illinois between mile markers 1 and 30.
Interstate 88 between mile markers 1 and 19.
Interstate 280 between mile markers 1 and 18.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4142 9146 4142 9137 4156 9137 4177 9122
4169 9004 4115 9036 4115 9044 4106 9044
4118 9162
TIME...MOT...LOC 1539Z 281DEG 43KT 4160 9093 4124 9124
RP KinneyLocal storm report, Jun 10, 11:24 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1124 AM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM HEAVY RAIN 3 E STERLING 41.80N 89.64W
06/10/2018 M1.84 INCH WHITESIDE IL TRAINED SPOTTER
24-HOUR RAINFALL TOTAL. 48-HOUR AMOUNT WAS
3.82 INCHES.
&&Local storm report, Jun 10, 11:33 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1133 AM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
06/10/2018 M1.93 INCH SCOTT IA TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&Special weather statement, Jun 10, 11:53 AM CDT, 28 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 1153 AM CDT SUN JUN 10 2018 ILC071-109-187-101745- Henderson-Warren-McDonough- 1153 AM CDT SUN JUN 10 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HENDERSON... WARREN AND NORTHEASTERN MCDONOUGH COUNTIES UNTIL 1245 PM CDT... At 1152 AM CDT, radar indicated strong thunderstorms were located along a line extending from near Abingdon to near Blandinsville. Movement was southeast at 30 mph. Winds in excess of 40 mph and pea size hail are possible with these storms. Locations impacted include... Monmouth, Bushnell, Roseville, Stronghurst, Kirkwood, Good Hope, Prairie City, Carman, Biggsville, Bardolph, Raritan, Sciota, Little Swan Lake, New Philadelphia, Walnut Grove, Greenbush, Coldbrook, Berwick, Media and Gerlaw. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4073 9110 4107 9046 4106 9044 4041 9045 TIME...MOT...LOC 1652Z 330DEG 28KT 4086 9037 4059 9088 RP Kinney
Local storm report, Jun 10, 12:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1203 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 2 NNW ELDRIDGE 41.66N 90.59W
06/10/2018 SCOTT IA NWS EMPLOYEE
DOWNED LIMB.
&&Special weather statement, Jun 10, 12:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1221 PM CDT SUN JUN 10 2018
ILC067-109-101800-
Hancock-McDonough-
1221 PM CDT SUN JUN 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HANCOCK AND MCDONOUGH
COUNTIES UNTIL 100 PM CDT...
At 1220 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Macomb to near West Point. Movement
was southeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Macomb, Carthage, Hamilton, Colchester, Blandinsville, Augusta,
Bowen, Industry, West Point, Ferris, Tennessee, Western Illinois
University, Fandon, Colmar, Adair, Plymouth, Denver, Fountain Green,
Elvaston and Basco.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4020 9138 4042 9137 4058 9080 4042 9045
4028 9045 4028 9091 4019 9091
TIME...MOT...LOC 1720Z 308DEG 22KT 4048 9064 4032 9114
RP KinneyThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:51 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 54 min |
| Jun 9, 8:05 PM CDT | Tornado Warning | DVN | Benton | 40 min |
| Jun 9, 8:25 PM CDT | Tornado Warning | DVN | Benton | 65 min |
| Jun 9, 8:27 PM CDT | River Flood Watch | DVN | Buchanan, Linn | 15 hr |
| Jun 9, 8:27 PM CDT | River Flood Watch | DVN | Cedar, Jones, Linn | 13 hr |
| Jun 9, 8:27 PM CDT | River Flood Watch | DVN | Clinton, Scott | 61 hr |
| Jun 9, 8:44 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 61 min |
| Jun 9, 8:50 PM CDT | Tornado Warning | DVN | Buchanan | 40 min |
| Jun 9, 8:52 PM CDT | River Flood Watch | DVN | Benton, Linn | 6 days |
| Jun 9, 8:52 PM CDT | River Flood Watch | DVN | Cedar, Johnson, Linn | 8 days |
| Jun 9, 8:52 PM CDT | River Flood Watch | DVN | Cedar, Louisa, Muscatine | 49 hr |
| Jun 9, 8:58 PM CDT | Tornado Warning | DVN | Benton, Iowa | 32 min |
| Jun 9, 9:10 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 50 min |
| Jun 9, 9:17 PM CDT | Flash Flood Warning | DVN | Buchanan | 6 hr |
| Jun 9, 9:20 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 70 min |
| Jun 9, 9:44 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 46 min |
| Jun 9, 9:45 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Jones, Linn | 60 min |
| Jun 9, 10:28 PM CDT | Tornado Warning | DVN | Benton, Iowa | 19 min |
| Jun 9, 10:36 PM CDT | Flash Flood Warning | DVN | Delaware | 6 hr |
| Jun 9, 10:36 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 54 min |
| Jun 9, 10:42 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Jones, Linn | 48 min |
| Jun 9, 10:56 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk, Washington | 49 min |
| Jun 9, 11:16 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jones | 44 min |
| Jun 9, 11:34 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 41 min |
| Jun 10, 12:17 AM CDT | Severe Thunderstorm Warning | DVN | Clinton | 43 min |
| Jun 10, 12:25 AM CDT | River Flood Warning | DVN | Delaware, Jones | 59 hr |
| Jun 10, 9:55 AM CDT | Special Weather Statement | DVN | Cedar, Johnson, Muscatine | 50 min |
| Jun 10, 10:39 AM CDT | Special Weather Statement | DVN | Louisa, Muscatine, Scott | 51 min |
| Jun 10, 5:44 AM CDT | Special Weather Statement | DVN | Stark | 31 min |
| Jun 10, 6:47 AM CDT | Special Weather Statement | DVN | Bureau, Henry, Putnam | 43 min |
| Jun 10, 7:35 AM CDT | Special Weather Statement | DVN | Bureau, Henry, Putnam | 55 min |
| Jun 10, 9:44 AM CDT | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 4 days |
| Jun 10, 9:47 AM CDT | River Flood Watch | DVN | Henry, Rock Island | 10 hr |
| Jun 10, 11:53 AM CDT | Special Weather Statement | DVN | Warren | 52 min |
Nearby
Special Weather Statements in Illinois, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.